Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 20, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at May 11, 2017, 12:14 PM PDT for Ferry County, Washington. It took effect at May 12, 2017, 4:52 AM PDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 12:14 PM PDT (19:14 UTC)
- In effect from
- May 12, 2017, 4:52 AM PDT
- Expired
- May 15, 2017, 10:05 PM PDT
- In force
- 4 days
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Ferry County, WA
The radar
The Spokane radar (KOTX), 160 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kettle River near Ferry (FRYW1). The gauge peaked at 18.55 ft at May 12, 2017, 9:00 PM PDT.
- Action stage
- 17.5 ft
- Minor stage
- 18.5 ft
- Moderate stage
- 19.5 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12401500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
360 WGUS46 KOTX 111914 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 1214 PM PDT Thu May 11 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Washington... Kettle River near Ferry above Curlew AFFECTING Ferry County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. && WAC019-120714- /O.NEW.KOTX.FL.W.0020.170512T1152Z-170516T0505Z/ /FRYW1.2.ER.170512T1152Z.170513T1200Z.170515T1705Z.NR/ 1214 PM PDT Thu May 11 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Kettle River near Ferry above Curlew. * from late tonight to Monday evening. * At 11:15 AM Thursday the stage was 17.07 feet. * Flood stage is 18.50 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 19.6 feet by Saturday morning. The river is forecast to fall below flood stage by late Monday morning. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$
2 follow-up statements
073 WGUS86 KOTX 111930 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1230 PM PDT Thu May 11 2017 ...The flood warning continues for the following rivers and lakes in Washington... Kettle River near Ferry above Curlew AFFECTING Ferry County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. && WAC019-121930- /O.CON.KOTX.FL.W.0020.170512T1152Z-170516T0505Z/ /FRYW1.2.ER.170512T1152Z.170513T1200Z.170515T1705Z.NR/ 1230 PM PDT Thu May 11 2017 The Flood Warning continues for The Kettle River near Ferry above Curlew. * from late tonight to Monday evening. * At 12:15 PM Thursday the stage was 17.11 feet. * Flood stage is 18.50 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 19.6 feet by Saturday morning. The river is forecast to fall below flood stage by late Monday morning. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$
272 WGUS86 KOTX 121546 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 846 AM PDT Fri May 12 2017 ...The flood warning is cancelled for the following rivers and lakes in Washington... Kettle River near Ferry above Curlew AFFECTING Ferry County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. && WAC019-121616- /O.CAN.KOTX.FL.W.0020.000000T0000Z-170516T0505Z/ /FRYW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 846 AM PDT Fri May 12 2017 The Flood Warning is cancelled for The Kettle River near Ferry above Curlew. * At 8:15 AM Friday the stage was 17.71 feet. * Flood stage is 18.50 feet. * Forecast...The river is expected to crest below flood stage with a value of 18.1 feet early tomorrow. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 11, 11:07 AM PDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 11, 11:07 AM PDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1107 AM PDT Thu May 11 2017 .SYNOPSIS... The mild weather will come to an end as a strong cold front arrives this afternoon with a good chance for thunderstorms. Some storms may produce heavy rain, hail, and gusty winds. A weather pattern featuring cooler and occasionally showery weather is expected to last through much of next week. && .DISCUSSION... Updated the forecast for the timing of the convection. Prefrontal showers occuring now over the Cascades and north central Washington with some decent downpours of about a 0.10" an hour, although the showers are moving northeast at a good clip. Noctural thunder has ended for the morning and a large thick band of cirrus is over much of the region. This may stiffle activity for the time being. The cold front is expected push across the Cascades after 2 pm and head to Spokane toward 5 pm and into north Idaho by early evening. This front will be accompanied by a band of showers and thunderstorms and our best chance for strong storms. Will continue to monitor through the day. /rfox && .AVIATION... 18Z TAFS: In the lull before the front arrives with widespread cirrus. Convection will increase with the front from the Cascades into the Basin after 21z and toward KGEG-KPUW-KLWS by 00z. Did include the mention of thunder for a couple hours with the front as depicted by the high res models. Then more of a showery regime will develop for the evening along with gusty west to southwest winds. Anticipate mostly VFR conditions, although areas of MVFR cigs are possible as the precipation wanes. More showers are forecast to develop over the KLWS & KPUW after 14z Friday. /rfox && .PRELIMINARY POINT TEMPS/POPS... Spokane 74 45 54 38 55 39 / 30 100 70 10 60 30 Coeur d'Alene 76 45 52 37 54 38 / 20 100 80 10 60 50 Pullman 74 44 51 38 54 39 / 30 100 70 20 60 40 Lewiston 81 49 56 41 58 42 / 20 90 70 20 70 50 Colville 74 47 57 38 56 39 / 20 90 70 20 60 60 Sandpoint 75 44 53 36 54 37 / 30 90 80 30 70 60 Kellogg 78 42 49 36 52 37 / 20 90 90 30 80 60 Moses Lake 73 46 64 41 63 41 / 50 50 10 10 20 20 Wenatchee 68 45 60 41 59 42 / 90 50 20 10 50 30 Omak 70 47 61 39 60 40 / 90 70 30 10 50 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 11, 5:16 AM PDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 516 AM PDT Thu May 11 2017 IDZ001>004-026-027-WAZ031>038-041>044-121300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 516 AM PDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected across the region today. Some storms may be strong to locally severe capable of producing gusty winds, hail, torrential downpours and frequent lightning. Those with outdoor plans are urged to remain vigilant and be prepared to seek shelter if a dangerous storm approaches. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms will remain in the forecast Friday afternoon across central Washington and Saturday afternoon across northeast Washington and north Idaho.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:37 PM PDT | Areal Flood Advisory | OTX | Chelan, Okanogan | 18 hr |
| May 11, 3:02 PM PDT | Special Weather Statement | OTX | Ferry | 43 min |
| May 11, 3:18 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Okanogan | 42 min |
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.